MAUDE Adverse Event Report: COOK INC ADVANCE SALIVARY BALLOON CATHETER; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC ADVANCE SALIVARY BALLOON CATHETER; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number SDBS-14-30-2.5-2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k): k140593.The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported during a sialoendoscopy procedure, the guidewire that came packaged with the advance salivary balloon catheter broke in half.The guide wire was in the channel of the advance balloon.When the doctor removed the balloon to assess the dilation, it was noticed the guide wire was broken.The solid portion of the guide wire was fully inside the balloon when removed.As reported, they were not sure exactly when it broke, but noticed it when withdrawing the balloon.There was no noise and the balloon still functioned after the guide wire broke.The guidewire was broken at a fuse point between the 2 segments of the wire where the solid guide wire becomes flexible.The distal part of the wire (flexible portion) had about 1.5 inches extending out of the patient¿s duct.The doctor simply grabbed the portion outside of the duct and removed it.The guidewire was withdrawn and a new device was used to complete the procedure.As reported, no unintended portion of the device remained inside the patient¿s body.There were no additional procedures required due to this occurrence.The patient did not experience any adverse effects due to this event.Additional patient and event details have been requested but have not yet been received at the time of this report.
 
Additional Manufacturer Narrative
The investigation included a review of complaint history, the device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.A visual inspection of a sample device from the same lot as the complaint device was also conducted.One representative device (sbds-14-30-2.5-2) from lot 7697588 was obtained.No damage was noted on this device.The (sdw-14-50) salivary duct wire met specifications.Due to only a representative device being available, it is unable to be determined if the complaint device's attributes or characteristics led to the customer complaint of the guidewire breaking at the solder point.A review of the device history record (lot number 7697588) confirmed that one nonconformance was recorded for "label quantity incorrect".This non-conformance was reworked prior to further processing and is not relevant to this event.Since the sdbs-14-30-2.5-2, advance salivary balloon catheter is supplied with component parts, the device history record, regarding the complaint device (salivary duct wire), sdw-14-50 was reviewed and confirmed that no non-conformances were recorded.A review of complaint history revealed this complaint to be the only reported complaint associated to the complaint device lot number (7697588).Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the available information, the root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is unknown, unchanged, or unavailable.

Brand Name
ADVANCE SALIVARY BALLOON CATHETER
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6914210
Report Number1820334-2017-03505
Device Sequence Number19145135
Product Code GCJ
UDI-Device Identifier10827002349930
UDI-Public(01)10827002349930(17)200309(10)7697588
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSDBS-14-30-2.5-2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date10/04/2017
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;